Increased sensitivity to light drug
Blood pressure lowering drugs, pain relievers, antibiotics, millions of people in Germany are taking medicines that make the skin more sensitive to the sun. As a result, the sun fire danger increases. Concerned should, therefore, in the summer, good sun protection.
Cough, headache, dizziness, gastro-intestinal complaints: The possible side effects of medicines are varied. What many do not know is that Some medications such as certain antibiotics or blood pressure medicines can make you more sensitive to light. The one who takes such preparations should, therefore, pay attention to good sun protection.
Skin reaction can still be used after several days
As the ABDA – Federal Union of German associations of Pharmacists e. V. in a recent communication, have some drugs the side effect that they make the skin more sensitive to the sun.
“In the Winter, the plays hardly a role, but now in the summer can rise as a result of medication, the risk for sunburn and other skin damage,” explains Thomas Benkert, Vice-President of the Federal chamber of pharmacists. “Check in your pharmacy, whether or not they are affected.” According to the experts, the light-skin-related reaction is immediate or delayed onset after a few days.
Sensitivity to light is increased
According to the figures, a variety of medicines may increase the unwanted effects are sensitivity to light. Some water-depleting drugs (diuretics) and other blood pressure medicines, various painkillers, or antibiotics, include, for example,. And also has anti-inflammatory agents such as Diclofenac and Ibuprofen, can make the skin more light sensitive, the Barmer health insurance company in a communication.
“In the antidepressant St. John’s wort, the side effect of light sensitivity is overestimated often. A strong photo-toxicity has so far been described only in the case of grazing animals with light fur, large amounts of the Plant ate. If a Patient does not exceed the therapeutic doses and the extreme radiation avoid are no serious symptoms of phototoxicity,“ says Benkert.
“Hints to a potential gain of sensitivity to the Sun are listed in the package insert. Anyone who is still unsure should consult with the doctor or pharmacist,“ says Heidi Guenther, drug expert at Barmer. These can then, where necessary, recommend an Alternative to the actual preparation.
Very good sun protection
Who needs to take a medicine that makes the skin more sensitive, should pay attention to a very good sun protection and in the lunch time, avoid the sun. The skin reactions are triggered according to the ABDA, especially by the UV-A component of sunlight. This is not to be held in by glass, or thin clothes. Therefore, the window glass protects without UV-absorbing films is not sufficient.
If the protection measures are not sufficient, the skin reaction to mitigate may decrease the prescribing Physician or the prescribing doctor, the dose. (ad)